Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 95, NWS Jackson, KY

July 18, 2007Jackson County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 18, 2007, 4:56 PM EDT for Jackson County, Kentucky. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2007, 4:56 PM EDT (20:56 UTC)
Expired
Jul 18, 2007, 5:45 PM EDT
In force
49 min
Issued by
NWS Jackson, KY
Area
Counties, with a storm outline in the text

County Jackson County, KY

The radar

The Jackson,KY radar (KJKL), 62 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 5:03 PM EDTHAIL 1Mckee, KYQUARTER SIZE HAIL REPORTED AT MCKEE DISPATCH CENTER.
Jul 18, 5:36 PM EDTTSTM WND DMGWelchburg, KYTREE DOWN ON WELCHBURG RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 60 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
60 J/kg
Mixed-layer CIN
-191 J/kg
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KJKL 182056
SVRJKL
KYC109-182145-
/O.NEW.KJKL.SV.W.0095.070718T2056Z-070718T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
456 PM EDT WED JUL 18 2007

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN JACKSON COUNTY IN SOUTHEAST KENTUCKY

* UNTIL 545 PM EDT

* AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MCKEE...OR NEAR MCKEE...AND MOVING SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ATKINSTOWN...GRAY HAWK...DABOLT AND DEESE BY 505 PM EDT...
  OLIN AND PRIVETT BY 510 PM EDT...
  CORNELIUS BY 515 PM EDT...
  MILDRED...BOND AND MUMMIE BY 520 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3740 8409 3742 8410 3752 8397 3742 8385
      3733 8380 3733 8383 3731 8388 3726 8391
      3727 8394 3727 8400

$$

PELTON
3 follow-up statements
000 
WWUS53 KJKL 182107
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
507 PM EDT WED JUL 18 2007

KYC109-182145-
/O.CON.KJKL.SV.W.0095.000000T0000Z-070718T2145Z/
JACKSON KY-
507 PM EDT WED JUL 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR EASTERN JACKSON COUNTY...

AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BRADSHAW...OR ABOUT NEAR MCKEE...MOVING SOUTHEAST AT 10
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ATKINSTOWN AND GRAY HAWK BY 515 PM EDT...
  DABOLT AND DEESE BY 520 PM EDT...
  OLIN AND PRIVETT BY 525 PM EDT...
  MUMMIE AND BOND BY 530 PM EDT...
  MILDRED AND ANNVILLE BY 535 PM EDT...

HAIL UP TO QUARTER SIZE...OR 1 INCH IN DIAMETER...HAS BEEN REPORTED 
IN MCKEE AT 503 PM WITH THIS STORM. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 3740 8409 3742 8410 3752 8397 3742 8385
      3733 8380 3733 8383 3731 8388 3726 8391
      3727 8394 3727 8400

$$

WJM
000 
WWUS53 KJKL 182131
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
529 PM EDT WED JUL 18 2007

KYC109-182145-
/O.CON.KJKL.SV.W.0095.000000T0000Z-070718T2145Z/
JACKSON KY-
529 PM EDT WED JUL 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR EASTERN JACKSON COUNTY...

AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SETTLE STORE...OR ABOUT 8 MILES SOUTHEAST OF MCKEE...
MOVING SOUTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WELCHBURG...GREEN HILL...MOORES CREEK AND MAULDEN BY 535 PM EDT...
  EGYPT BY 540 PM EDT...
  HIGH KNOB BY 545 PM EDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. 
WHILE NOT IMMEDIATELY LIKELY...THERE IS A SMALL POSSIBILITY A 
TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND 
MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT 
OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

HAIL UP TO QUARTER SIZE...OR 1 INCH IN DIAMETER...HAS BEEN REPORTED 
IN MCKEE AT 503 PM WITH THIS STORM. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 3740 8409 3742 8410 3752 8397 3742 8385
      3733 8380 3733 8383 3731 8388 3726 8391
      3727 8394 3727 8400

$$

WJM
000 
WWUS53 KJKL 182147
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
546 PM EDT WED JUL 18 2007

KYC109-182156-
/O.EXP.KJKL.SV.W.0095.000000T0000Z-070718T2145Z/
JACKSON KY-
546 PM EDT WED JUL 18 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JACKSON COUNTY EXPIRED
AT 545 PM EDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE 
COUNTY...THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HAIL TO 
ONE INCH IN DIAMETER...OR THE SIZE OF QUARTERS...WAS REPORTED IN 
MCKEE AT 503 PM.

LAT...LON 3740 8409 3742 8410 3752 8397 3742 8385
      3733 8380 3733 8383 3731 8388 3726 8391
      3727 8394 3727 8400

$$

WJM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:42 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jul 18, 3:42 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
342 PM EDT WED JUL 18 2007

.SHORT TERM.../TONIGHT THROUGH FRIDAY NIGHT/...UPDATED

FAIRLY OPAQUE MID CLOUD HAS HINDERED CONVECTIVE DEVELOPMENT OVER THE
NORTHERN 1/3 OF THE CWFA. BEST CHANCE FOR CONVECTION EARLY WILL BE IN
THE SOUTHWEST WITH BEST INSTABILITY...SHIFTING BACK TO THE NORTH LATE AS
THE FRINGE OF MCS ACTIVITY COMES INTO QUESTION. KEPT LOW POPS ALL
GROUPS TONIGHT...FOCUSED EARLY SOUTH AND LATER NORTH. NEW GUIDANCE
TEMPS AROUND 70 LOOK REASONABLE BUT WILL USE RANGES TO ACCOUNT

MCS DEVELOPMENT FOCUS TONIGHT WILL BE WELL TO THE NORTHWEST OVER
IL/IN...BUT 850/300 THICKNESS AND STEERING WINDS SUGGEST ONCE SYSTEMS
GET GOING THEY COULD CLIP OUR AREA. THIS WILL ALSO PLAY HEAVILY INTO
THE FORECAST FOR THURSDAY AS CONVECTIVE DEBRIS AND/OR BOUNDARIES WILL
HAVE A HUGE IMPACT ON THE CONVECTIVE POTENTIAL. AT ANY RATE...BY
AFTERNOON WE WILL BE UNDER THE INFLUENCE OF DEEP AND STRENGTHENING
SOUTHWEST FLOW AND MOST OF THE DEEP MOISTURE SHOULD PUSH BACK NORTH
OF THE AREA. WENT CLOSE TO THE WARMER MAV GUIDANCE.

SYSTEM WHICH COMES THROUGH THURSDAY NIGHT WILL HAVE PRETTY FAVORABLE
KINEMATICS/DYNAMICS FOR SEVERE...ESPECIALLY CONSIDERING THE TIME OF
YEAR. STRONG (40+ KT) MID LEVEL FLOW AND MAINLY UNIDIRECTIONAL SHEAR
SHOULD LEAD TO AN IMPRESSIVE SQUALL LINE WHICH WE ARE FORECASTING TO
MOVE THROUGH OUR AREA BETWEEN 00 AND 07Z. SPS WILL BE ISSUED TO
HIGHLIGHT THREAT.

GIVEN QUICK TRANSITION TO NORTHWEST FLOW...AND THE OVERALL STRENGTH
OF THIS SYSTEM...I LIKE THE FASTER PRECIP EXIT DEPICTED ON THE
NAM/NGM MODELS. CARRIED CHANCE POPS IN THE SOUTH AND EAST EARLY
FRIDAY...THEN A QUICK DRYING. THE REST OF THE SHORT RANGE LOOKS VERY
NICE AS DRY AIR MOVES IN.

.LONG TERM.../SATURDAY THROUGH WEDNESDAY/...UPDATED

ANOMALOUSLY STRONG UPPER TROUGH WITH AXIS NEAR THE EAST COAST...
ALONG WITH STRONG SURFACE HIGH PRESSURE DROPPING SLOWLY SOUTHEAST
FROM THE GREAT LAKES...WILL PROVIDE A FANTASTIC WEEKEND. THAT
IS...ASIDE FROM THE FACT THAT WE ARE STILL DEALING WITH DROUGHT.

WILL EXPECT OVERNIGHT LOWS AT LEAST AS LOW AS THE 50S. THE LOW DEW
POINTS WILL ALSO PROVIDE COMFORTABLE DAYTIME CONDITIONS BY JULY
STANDARDS...EVEN WITH HIGHS LARGELY IN THE 80S. SKIES WILL BE MOSTLY
CLEAR THROUGH THE START OF THE WORK WEEK.

THE PICTURE BECOMES MORE MURKY TOWARD THE MIDDLE OF THE WEEK. THE
MODEL SOLUTIONS...BOTH RUN-TO-RUN AND IN THE ENSEMBLE...SHOW A RANGE
OF UPPER AIR PATTERNS POSSIBLE. THE QUESTION IS... HOW MUCH OF AN
UPPER TROUGH WILL LINGER - VERSUS - TO WHAT EXTENT THE MASSIVE
WESTERN CONUS RIDGE WILL BUILD EASTWARD. IT DOES LOOKS LIKE WE WILL
HAVE TROUBLE ADVECTING MUCH MOISTURE BACK INTO THE AREA...BUT THE
AIR MASS WILL MODIFY OVER TIME. THIS SHOULD RESULT IN GRADUALLY
HIGHER DEW POINTS AND TEMPS. HAVE OPTED FOR A FEW MORE CLOUDS AND A
20 PERCENT POP STARTING ON TUESDAY... SIMPLY DUE TO AIR MASS
MODIFICATION COUPLED WITH UNCERTAINTY OF PATTERN EVOLUTION.
&&

.AVIATION.../18Z TO 18Z/

INITIAL BATCH OF THUNDERSTORMS FORMED ALONG OLD OUTFLOW BOUNDARY AND
MOVED THROUGH OUR SOUTHERN COUNTIES. NEW SCATTERED ACTIVITY IS FIRING
NOW IN THE SOUTHWEST...AND WILL INCLUDE A VCTS AT LOZ AND SME THROUGH
THE AFTERNOON AND EARLY EVENING. FURTHER NORTH CONVECTION HAS BEEN A
LITTLE SLOWER TO DEVELOP...BUT STILL EXPECT SOME. HAVE INCLUDED VCTS
FOR SEVERAL HOURS AFTER 21Z AT JKL. LATER...MVFR MIST WILL FORM AT MOST
LOCATIONS...AND WHERE RAINS FALL SOME PATCHY DENSE FOG WILL LIKELY
OCCUR.

NEXT ROUND OF CONVECTION LOOKS TO BE AFTER 18Z TOMORROW...PROBABLY
CLOSER TO 00Z.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...JOHNSTONE
LONG TERM...HAL
AVIATION...
Hazardous weather outlook, Jul 18, 3:52 PM EDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
352 PM EDT WED JUL 18 2007

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-191100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
352 PM EDT WED JUL 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. A FEW
STORMS THIS AFTERNOON COULD PRODUCE SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THURSDAY AFTERNOON. A
SQUALL LINE IS EXPECTED TO MOVE ACROSS EASTERN KENTUCKY LATE THURSDAY
INTO THURSDAY NIGHT. THE LINE WILL LIKELY AFFECT AREAS NORTH OF
INTERSTATE 64 EARLY IN THE EVENING...AND REACH AREAS ALONG THE
TENNESSEE AND VIRGINIA BORDERS AFTER MIDNIGHT. DAMAGING WINDS WILL BE
THE PRIMARY THREAT FROM THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THURSDAY AND THURSDAY
NIGHT.

JOHNSTONE

In the hours before

Special weather statement, Jul 18, 3:30 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
330 PM EDT WED JUL 18 2007

KYZ114-182000-
OWSLEY-
330 PM EDT WED JUL 18 2007

...A STRONG THUNDERSTORM TO AFFECT NORTHERN OWSLEY COUNTY THROUGH 400
PM EDT WEDNESDAY AFTERNOON...

AT 330 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PEBWORTH...
MOVING SOUTHEAST AT 20 MPH.

PEOPLE IN THE PATH OF THIS STORM CAN EXPECT WIND GUST UP TO 40
MPH...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF
HEAVY RAIN.

THIS STORM WILL BE NEAR SCOVILLE AROUND 335 PM EDT...BOONEVILLE
AROUND 340 PM EDT...EVERSOLE AROUND 345 PM EDT...COWCREEK AROUND 350
PM EDT...RICETOWN AROUND 355 PM EDT...

HAL
Special weather statement, Jul 18, 4:03 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
403 PM EDT WED JUL 18 2007

KYZ114-182030-
OWSLEY-
403 PM EDT WED JUL 18 2007

...A STRONG THUNDERSTORM TO AFFECT OWSLEY COUNTY THROUGH 430 PM EDT
WEDNESDAY AFTERNOON...

AT 403 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CONKLING...
MOVING SOUTHEAST AT 20 MPH.

THIS STORM WILL BE NEAR LUCKY FORK AROUND 410 PM EDT...MISTLETOE
AROUND 415 PM EDT...AND WHOOPFLAREA AROUND 425 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE AND ONE HALF INCHES PER HOUR...GUSTY WINDS OF 40 TO 50
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

PELTON
Special weather statement, Jul 18, 4:04 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
404 PM EDT WED JUL 18 2007

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-191115-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
404 PM EDT WED JUL 18 2007

...SEVERE THUNDERSTORMS POSSIBLE LATE THURSDAY INTO THURSDAY NIGHT...

A RELATIVELY STRONG COLD FRONT WILL MOVE ACROSS KENTUCKY THURSDAY
NIGHT. THE AIRMASS AHEAD OF THE FRONT WILL BE VERY MOIST AND UNSTABLE
AND AS THE FRONT APPROACHES THUNDERSTORMS WILL DEVELOP.

THE STORMS WILL LIKELY DEVELOP INTO A SQUALL LINE...AND WITH STRONG
WINDS THROUGHOUT THE ATMOSPHERE DAMAGING WINDS WILL BECOME POSSIBLE.
THE LINE WILL LIKELY AFFECT AREAS NORTH OF INTERSTATE 64 EARLY IN THE
EVENING...AND REACH AREAS ALONG THE TENNESSEE AND VIRGINIA BORDERS
AFTER MIDNIGHT.

DAMAGING STRAIGHT LINE WINDS WILL BE THE PRIMARY THREAT FROM THIS
LINE...BUT HAIL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE. STAY
TUNED TO NOAA WEATHER RADIO FOR THE LATEST INFORMATION ON THE SEVERE
WEATHER POTENTIAL.

JOHNSTONE
Special weather statement, Jul 18, 4:15 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
415 PM EDT WED JUL 18 2007

KYZ069-182100-
JACKSON-
415 PM EDT WED JUL 18 2007

...A STRONG THUNDERSTORM TO AFFECT JACKSON COUNTY THROUGH 500 PM EDT
WEDNESDAY AFTERNOON...

AT 415 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MCKEE...MOVING
SOUTHEAST AT 10 MPH.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
AND ONE HALF INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

PELTON
Special weather statement, Jul 18, 4:25 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
425 PM EDT WED JUL 18 2007

KYZ058-111-182100-
ESTILL-LEE-
425 PM EDT WED JUL 18 2007

...A STRONG THUNDERSTORM TO AFFECT SOUTHERN ESTILL AND SOUTHWESTERN
LEE COUNTIES THROUGH 500 PM EDT WEDNESDAY AFTERNOON...

AT 425 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ALUMBAUGH...
MOVING SOUTHEAST AT 10 MPH.

THIS STORM WILL BE NEAR LEIGHTON AROUND 430 PM EDT...PINNACLE AROUND
435 PM EDT...WILLOW SHOALS AROUND 445 PM EDT...OLD ORCHARD AROUND 455
PM EDT...BANFORD AROUND 500 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

PELTON

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 4:18 PM EDTSevere Thunderstorm WarningJKLJackson42 min
Jul 18, 4:30 PM EDTSevere Thunderstorm WarningJKLEstill, Lee30 min
Jul 18, 5:32 PM EDTSevere Thunderstorm WarningJKLClay43 min
Jul 18, 7:53 PM EDTSevere Thunderstorm WarningJKLEstill, Powell52 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.